A Few Months Out from My Last Dose

Hey everyone,

My back has improved drastically in the past year. I’ve only had one blemish show up in the last three months since taking my last dose of Absorica (Accutane). I do have discolorations, but they are slowly fading. It feels so good to finally have clear skin, and I honestly do not think I could have achieved it without Accutane. 

I’ve had a few small, very minor breakouts on my face, but definitely haven’t had any cystic spots. 

I will say that I’ve felt oilier lately. My hair doesn’t feel the same way as it did on Accutane. It’s nice not to feel so freaking dry, but it’s a little weird coming off of the medicine and feeling moisture kicking in again. The best thing, though, is not having my lips peeling all the time! The worst thing you will go through while on Accutane is the side effect of dry lips. But, if you don’t have dry lips, then that should tell you the medicine isn’t working. The whole point of it is to make your body like a desert, thus creating an environment unsuitable for acne. 

I think Accutane gets a bad reputation and I do think that it’s worth trying. It does have its costs though between monthly blood tests, doctor appointments and the actual medicine. These costs will of course fluctuate with difference insurance companies and whatnot, but for me, my monthly appointments were $50, the blood tests were $25 and the medicine was $10. I was able to get Absorica through a coupon card from the dermatologist’s office, and I remember that one of the stipulations is that you must have health insurance to be able to use the card. 
Beyond all of that, though, my mental state never changed on Accutane. I always felt like myself and the medicine never caused me to have crying spells, depression or anything like that. It did definitely dry up my lips and nose. Some people have blood noses while on the medicine, but I have actually never had a bloody nose in my life, and still haven’t after coming off of the medicine. Some people say there’s a link between Crohn’s and Accutane, but my GI tract has been just fine. 

Overall, I’m glad I did it, even though I’m scared of needles and am definitely not the easiest person to draw blood from. I was lucky enough to find a very nice phlebotomist who was skilled enough to never really have a problem with my veins. Accutane is definitely not easy and it will take time to see results, trust me. I never thought my back was going to improve. My full course lasted from March to November of 2013, and it really wasn’t until the very end that I started to see clear skin, but it can be different with everyone, of course. 

If you have a specific question that I could answer, feel free to comment below! 

Advertisements

2 thoughts on “A Few Months Out from My Last Dose

  1. Glad to hear things are really looking good for you! I have 2 months left and I’ve seen such a dramatic improvement. I have to disagree that if your lips aren’t dry, the medication isn’t working, though. My lips really haven’t been very dry, thankfully! I know that’s the top complaint for most people. I’ll be a little bummed when my hair returns to its usual state!

  2. I would love to see you 6 months post Accutane pics. I will be starting next month and am a little nervous about it.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: